| Model Number |
ZA9003 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Visual Disturbances (2140)
| Date of Event |
08/08/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported the za9003 model intraocular lens (iol) was implanted into the patient¿s ocular sinister (left eye).In a secondary surgical procedure, the iol was explanted due to complaints of negative dysphotopsia; information regarding a replacement iol is unknown.Best corrected visual acuity (bcva) pre-operative was reported as 20/25-1 and bcva post-operative is unknown.There was no incision enlargement, no procedural delay, no suture(s), and no vitrectomy however it is uncertain if the patient is unable to accomplish daily activities that he/she was able to prior to surgery.It is also unknown if further medical attention was required or if prescription medicine was provided (outside of standard care).Patient outcome post-lens exchange was reported as fully recovered.No further information is available.
Additional Manufacturer Narrative
Additional information: sections a-4 patient weight and a-5 patient ethnicity and race: unknown as information was not provided due to personal data privacy legislation/policy.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: device date returned to manufacturer: 23-oct-2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a specimen vial.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could cause or contribute to the complaint issue could be identified.Based on the return condition of the lens, no further product evaluation could be performed.Complaint issues "explant" and "dysphotopsia - negative" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issue could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.